| Model Number |
1294-02-050 |
| Medical Device Problem Code |
Loss of or Failure to Bond (1068)
| Health Effect - Clinical Codes |
Edema (1820); Muscular Rigidity (1968); Pain (1994); Weakness (2145); Discomfort (2330); Hypoesthesia (2352); Joint Disorder (2373); Ambulation or Postural Difficulties (2544); No Code Available (3191)
| Date of Event |
08/17/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
Event or Problem Description
Litigation alleges pain, discomfort, instability and difficulty ambulating caused by aseptic loosening due to the defective smartset ghv bone cement.Update: medical records received (b)(6) 2018 were reviewed 13 nov 2018 for mdr reportability.In addition to what was previously reported, the femoral component was loose at the implant/cement interface.
Additional Manufacturer Narrative
Investigation summary- no device was returned.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot :7915772 device history batch : null device history review = > 10 parts were manufactured per specification and all raw materials met specification there were no ncs or deviations associated with this lot if information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
Event or Problem Description
Update (b)(6) 2019.After review of the medical records for mdr reportability, there is no additional information that would change the existing mdr decisions.On (b)(6) 2014, the patient underwent a left knee arthroplasty due to osteoarthritis.The surgeon reported no intra-operative complications.On (b)(6) 2015, the patient underwent a left knee revision due to a loose femoral component at the cement to implant interface, pain, discomfort, instability, walking difficulty, and weakness.The surgeon reported no intra-operative complications.Revision is captured on (b)(4).On (b)(6) 2018, the patient underwent a left knee revision.The second revision operative notes were not available at the time of review.Revision is captured on (b)(4).
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. patient code: no code available (3191) used to capture surgical intervention patient code if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # : (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Added: h6 (no code available (3191) is used to capture the medical device removal).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).Investigation summary = > no device was returned.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot = > 7915772.Device history batch = > null.Device history review = > (b)(4) parts were manufactured per specification and all raw materials met specification there were no ncs or deviations associated with this lot.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device was returned.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: 7915772.Device history batch: null.Device history review: 10 parts were manufactured per specification and all raw materials met specification there were no ncs or deviations associated with this lot depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. .
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: the device associated with the reported event was not returned.Review of x-ray images found no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Investigation methods: was patient affected: yes.Device history reviewed: yes.Lot trace obtained: no.Complaints database searched: yes.Product checked: no.Label checked: no.Product pulled from stock for inspection: no the complaint states: litigation alleges pain, discomfort, instability and difficulty ambulating caused by aseptic loosening due to the defective smartset ghv bone cement.A review of complaint databases did not identify any anomalies.Dhr review: product code 129402050, work order (b)(4) was manufactured on 27-may-14.10 parts were manufactured per specification and all raw materials met specification there were no ncs or deviations associated with this lot without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The complaint shall be closed with an undetermined conclusion; entered into the complaints database and monitored through trend analysis.Post market surveillance is per sep 419.Update june 14, 2019: received patient x-ray images of left knee x-ray images of the patient¿s left knee were provided for review.The images were dated on (b)(6) 2011 (pre-primary surgery), on (b)(6) 2017, on (b)(6) 2018 and on (b)(6) 2018.The provided x-ray images were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.The new information received with this individual complaint did not indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: 7915772 device history review (b)(4) parts were manufactured per specification and all raw materials met specification there were no ncs or deviations associated with this lot depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. .
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. product complaint # (b)(4).Investigation summary - the device associated with the reported event was not returned, however x-ray images were provided; confirming implant loosening.No evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot - 7915772.Device history batch - null.Device history review - 10 parts were manufactured per specification and all raw materials met specification there were no ncs or deviations associated with this lot.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.